MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP BC KL 4.75MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP BC KL 4.75MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP BC KL 4.75MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 01/17/2025, it was reported by a sales representative via email that an ar-3641sp self-punching knotless 2.6 fibertak anchor pulled out.After using an ar-3650ds disposables kit for 2.6 fibertak to implant the ar-3641sp self-punching knotless 2.6 fibertak, the repair suture was passed through the upper border of the subscap with a scorpion, and the repair suture was converted.Then it was tensioned no tangles.With about 1cm of slack left in the tensioning limb, the anchor pulled out.The anchor was cut out, leaving no residual implants in the patient.At this point, the subscap was debrided and left alone.Later in the procedure, the supraspinatus was addressed using an ar-3652sp fibertak rc suture anchor.All sutures were passed and then brought over to the lateral anchor on an ar-2324kbcsp swivelock.All sutures from the repair were cut, and the initial repair was completed.While shuttling the repair suture through the knotless mechanism, the entire ar-2324kbcsp swivelock anchor and eyelet pulled out of the bone.All parts of the anchor were removed from the patient.The sutures from the medial anchor were cut out, but the anchor body was well fixed in bone and remained there.The surgeon then elected to open to complete the case and then repeated a repair using hard body 4.75 swivels on both sides of the repair and not using the eyelet suture afterwards.This was discovered during an rcr procedure on (b)(6) 2025.Additional information received on 1/28/2025: the sales representative confirmed the surgeon created a larger incision to complete the repair.The case was delayed about twenty minutes with additional anesthesia.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces during use, improper bone preparation and/or prying/leveraging during use.

Brand Name
SWIVELOCK, SP BC KL 4.75MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21344661
Report Number1220246-2025-00335
Device Sequence Number9078837
Product Code MAI
UDI-Device Identifier00888867384538
UDI-Public(01)00888867384538(11)241216(17)281130(10)15362506
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP BC KL 4.75MM
Device Catalogue NumberAR-2324KBCSP
Device Lot Number15362506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown